Home > Riviste > International Angiology > Fascicoli precedenti > International Angiology 2005 December;24(4) > International Angiology 2005 December;24(4):387-90

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti

INTERNATIONAL ANGIOLOGY

Rivista di Angiologia


Official Journal of the International Union of Angiology, the International Union of Phlebology and the Central European Vascular Forum
Indexed/Abstracted in: BIOSIS Previews, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,899


eTOC

 

CASE REPORTS  


International Angiology 2005 December;24(4):387-90

lingua: Inglese

Heparin-induced thrombocytopenia complicated with massive thrombosis of the inferior vena cava after filter placement

Ishibashi H. 1, Takashi O. 1, Hosaka M. 1, Sugimoto I. 1, Takahashi M. 1, Nihei T. 1, Kawanishi J. 1, Ishiguchi T. 2

1 Department of Vascular Surgery, Aichi Medical University, Aichi, Japan
2 Department of Radiology, Aichi Medical University, Aichi, Japan


PDF  


A 45-year-old man presented with deep vein thrombosis of the right leg and bilateral pulmonary embolism. Heparin was administered on the initial one and a half days. On the 3rd day, an inferior vena cava (IVC) filter was placed with a heparin flush, after which massive IVC thrombosis developed. The platelet count was 221000/mm3, decreased 42% from the initial level, but remained within the normal range. Heparin was replaced by argatroban on the 13th day. The platelet count increased to 355000/mm3 on the 15th day. The patient was positive for antibody against complexes of heparin and platelet factor 4, and was diagnosed as heparin-induced thrombocytopenia with thrombosis syndrome (HITTS). When thrombosis develops during heparin treatment, it is important to suspect HITTs and to assay for the associated antibodies, regardless of the actual platelet count.

inizio pagina

Publication History

Per citare questo articolo

Corresponding author e-mail